It is currently Mon Aug 21, 2017 5:55 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 25 posts ]  Go to page Previous  1, 2
Author Message
 Post subject: Re: new to using Suboxen
PostPosted: Fri Nov 08, 2013 3:54 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Being a bit foggy in the beginning of Suboxone treatment is completely normal. Your brain is adjusting to the new medication. Many, many members here who have inducted onto Suboxone feel a bit out of sorts for the first few days.

It looks like you're taking Suboxone for pain relief. Most people who take it for pain relief take it several times throughout the day. Apparently Suboxone's pain relieving properties only last 4 - 6 hours.

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
 Post subject: Re: new to using Suboxen
PostPosted: Fri Nov 08, 2013 4:06 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jul 27, 2013 10:28 am
Posts: 666
Dealing with your pain issues is going to be tough as you already know. You have probably already tried things like 800mg Motrin, Tylenol and Ibuprofen taken together sometimes makes each work better. If not they may be of some help to you. Maybe Toradol which is a heavy-duty anti-imflammatory can be prescribed for you by the doctor? It's non-addictive.

I have an aunt that required back surgery due to an auto accident a couple years ago. She wouldn't even think of taking narcotics so she never went down that road. She takes lots of hot baths and showers and also uses a device called a "Tens Unit". Not sure if you are familiar with that or not?

I've seen her with it on, and it's a electrical device that runs on batteries. There are 4 wires (on hers) running from it that have stick-on plugs on the end of the wires. She places the wires/plugs on different spots on her back. The machine can be turned up as high as you need, and sends out a series of small electrical "shocks" that stimulate the area, and reduce the pain. She wears it everywhere she goes and swears it works, and is the only way she can get around.

You wear it around your waist and can do basically anything you need to do while wearing it. It's lightweight and can be concealed under a shirt or jacket. You can google it and see for yourself what it's all about. If you haven't seen it, or given that a try, then maybe it would also help you Bob?

Check it out and let me know what you think! Otherwise good plan you have on waiting a day, and we'll see how you continue to feel each day. Take care and try to have yourself a great weekend.

Karen xoxo


Top
 Profile  
 
 Post subject: Re: new to using Suboxen
PostPosted: Fri Nov 08, 2013 4:34 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Dr. J. wrote an interesting article a while back on taking Suboxone and pain meds at the same time. The Suboxone doses were fairly low, as will be the case for you, and that enabled the patient to take pain meds on top of the Suboxone and somehow Suboxone appeared to anchor tolerance, thus making for effective pain relief while not having to worry about building up a tolerance to the pain meds.

I've tried to search for the post, but I can't find it. Maybe one of our mod's could find it?

BTW, if you feel like you need to take Suboxone tomorrow, don't be afraid to take it. There really is no need at all to skip an entire day. You said yourself that you felt pretty good after taking 1mg, just a bit foggy.

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
Our Sponsors
 Post subject: Re: new to using Suboxen
PostPosted: Fri Nov 08, 2013 5:06 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 08, 2013 1:02 pm
Posts: 1342
Location: West Tennessee
Hi Bob,

I'm a little late coming in on this conversation but you have been getting alot of advice, so that's good.

I agree with those who suggested that it really doesn't sound like PW's at all. Taking 8mg subs, 17 hours after only 10mg hydrocodone should have been perfectly fine. Every symptom you described sounds exactly like too much suboxone to me.

It seems like you are on the right track. Romeo is right, it's not uncommon for people to feel a bit foggy, sleepy or a slight buzz for the first week or so of treatment. Especially if you are coming from a small habit. Don't stress too much about taking your dose tomorrow. You may feel you don't need it, but if you do go ahead. Especially with the added issue of pain control, taking smaller doses throughout the day may be the way to go for you. This foggy feeling will go away as your body adjusts to the new medication. I can remember it taking about a week and a half before I truly felt "normal" on my dose. You haven't done anything wrong except trust your doctor. I wish he had given you better information, but you will be fine.

I hope you are doing better for the weekend. Just be good to yourself, give your body time to rest and adjust and you will be good soon.

I'm glad you didn't give up on the suboxone out of fear. It can really change your life and give you a chance at sobriety.

Qhorsegal2

_________________
No one can make you feel inferior without your consent. ~ Eleanor Roosevelt


Top
 Profile  
 
 Post subject: Re: new to using Suboxen
PostPosted: Sat Nov 09, 2013 1:15 pm 
Offline
Long Time Member
Long Time Member

Joined: Mon May 21, 2012 4:38 pm
Posts: 386
Just to solidify some information so you can see that more people feel the same way and have had similar experiences... But... Like others have said... The difference between PW and suboxone overdose are VAST. You would for sure have no question that it was PW if that happened to you. Suboxone overdose sucks but is tolerable in comparison. That being said though, I can't really say (and neither can others) what dose would be the "perfect" dose for you. Sure. Based on your history 4mg would read as plenty especially on paper, but it might not cover all your cravings Especially in the beginning of this whole process. I'm just putting in my two cents having experienced bother OD and PW. It just sounds like you took a little too much for your first dose. That's all. And you might find later on that 8mg is a good dose for you, but baby steps are key in finding that "just right" dose for you. Like others said taking one milligram at a time until you feel better. Just don't forget about your cravings. While your body might be out of the withdrawal, your brain might still be going ape shit for opiates. Who knows. Nobody can tell you how you'll feel.


Good luck to you.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 25 posts ]  Go to page Previous  1, 2

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group